MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE; FILTERS FOR NG TUBE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE; FILTERS FOR NG TUBE
Model Number 0046000
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the markings on the ng tube had rubbed off.Without the markings, the nursing staff could not determine where the ng tube was inserted, or where it should be located.Additionally, it was alleged that residue remained in the filters after use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warnings: check vent lumen routinely for reflux.This indicates an obstructed main lumen.Failure to clear obstruction and clear prevent filter may cause gas and fluid build-up in stomach.This may lead to aspiration, which may result in aspiration pneumonia and other complications.Do not inject fluid through filter.This may result in blockage and leakage of filter.Instructions for anti-reflux filter.1.Firmly seat the tapered end of anti-reflux filter in blue air lumen vent of nasogastric tube.2.Insure 5-in-1 adapter is snugly inserted into suction lumen to prevent suction loss.3.If gastric reflux in vent lumen is observed, clear the obstruction in the main lumen by following your hospital's standard protocol.Attach syringe to luer fitting on anti-reflux filter and inject a minimum of 15cc of air to clear the blue air vent lumen of any gastric reflux.Do not inject fluid through filter.4.To cap nasogastric tube when tube is not connected to a suction source insert transport plug on anti-reflux filter housing into suction lumen of nasogastric tube.5.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations." corrections: d1, d2, d4, d10, g5, h3.

Brand Name
BARD® NASOGASTRIC SUMP TUBE
Common Device Name
FILTERS FOR NG TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8384423
Report Number1018233-2019-01123
Device Sequence Number1498528
Product Code BSS
UDI-Device Identifier00801741052286
UDI-Public(01)00801741052286
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number0046000
Device Catalogue Number0042180
Device Lot NumberNGCU2173
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date03/02/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1